MAUDE Adverse Event Report: SYNTHES USA IMPLANT HOLDER; GUIDE

SYNTHES USA IMPLANT HOLDER; GUIDE
Catalog Number 389.204
Medical Device Problem Codes Break (1069); Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Device is an instrument and is not implanted/explanted.Subject device is not expected to be returned for manufacturer review/investigation.(b)(6).Device history records review was attempted: part#389.204 lot#1012 dhr not available as device is older than 15 years.At this time the manufacturing documents for instruments had to be stored for 10 years.This was according to (b)(4) (filing and archiving of specification documents) version ai, which was in place till august 2014.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: (b)(6) reported that during the cleaning process, it was discovered that the implant holder is broken.During washing of the implant holder, the screw which holds the proximal portions was lost.There is no additional information available.The instrument is not working as it should and was left in the system at the hospital.No patient was affected by this and there was no surgical delay reported.This complaint involves 2 devices.This report is 1 of 1 for this complaint involves 2 devices.
 
Additional Manufacturer Narrative
Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Additional narrative: the device was received and the product evaluation is in progress.No conclusion can be drawn.Upon the receipt of the device at the manufacturer, it was noted that there was a wire replacing a pin on the adjustment rail, and a screw is loose on one of the handles.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
An investigation was conducted: methods/evaluation results: customer quality investigation:customer quality investigation: the implant holder (389.204) is part of the synex system and referenced in the synex system technique guide.It is utilized to grasp and tighten onto the desired implant.The implant holder was received with the proximal screw missing.This screw is responsible for securing the threaded bar to allow for tightening of the device.It was reported that the screw was lost during washing of the device.The components were received held together with a piece of foreign wire in place of the screw.One of the screws securing the leaf spring was also noted to be loose.The balance of the device shows wear consistent with heavy use and is in functional condition.The complaint condition is confirmed but differs slightly from the reported condition as the proximal screw is missing not broken.Replication of the complaint condition is not applicable as the device is already missing a component.During the investigation no product design issues were observed that may have contributed to the complaint condition.The part was determined to be suitable for the intended use when employed and maintained as recommended.No definitive root cause was able to be determined.The device shows wear consistent with heavy use over the 15+ year lifespan of the device.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IMPLANT HOLDER
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES USA
1302 wrights lane east
west chester PA 19380
MDR Report Key6254802
Report Number2520274-2017-10171
Device Sequence Number830736
Product Code FZX
UDI-Device Identifier10705034775043
UDI-Public(01)10705034775043(10)1012
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number389.204
Device Lot Number1012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/20/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date01/16/2017
Supplement Report FDA Received Date02/14/2017
03/16/2017
03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1